Journal article icon

Journal article

Asymptotics of large bound states of localized structures.

Abstract:

We analyze stationary fronts connecting uniform and periodic states emerging from a pattern-forming instability. The size of the resulting periodic domains cannot be predicted with weakly nonlinear methods. We show that what determine this size are exponentially small (but exponentially growing in space) terms. These can only be computed by going beyond all orders of the usual multiple-scale expansion. We apply the method to the Swift-Hohenberg equation and derive analytically a snaking bifur...

Expand abstract
Publication status:
Published

Actions


Access Document


Authors


Kozyreff, G More by this author
More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Journal:
Physical review letters
Volume:
97
Issue:
4
Pages:
044502
Publication date:
2006-07-05
DOI:
EISSN:
1079-7114
ISSN:
0031-9007
URN:
uuid:70e3149f-ea3c-4940-a5bf-84298ff333c8
Source identifiers:
30687
Local pid:
pubs:30687
Language:
English

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP